Florida, 2016Tornado and Tropical Storm in Florida, June 6 to 7, 2016
June 6 to 7, 2016 · NWS JAX · 14 events in 11 counties and zones
Tropical Storm Colin moved onshore the Florida Big Bend area late Monday June 6th and then tracked quickly over the local area that night. A band of heavy rainfall and strong thunderstorms moved across NE Florida on the east side of Colin during the afternoon of June 6th which produced strong tropical storm force wind gusts and subsequent wind damage including downed trees, power lines and some…
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Colin moved onshore the Florida Big Bend area late Monday June 6th and then tracked quickly over the local area that night. A band of heavy rainfall and strong thunderstorms moved across NE Florida on the east side of Colin during the afternoon of June 6th which produced strong tropical storm force wind gusts and subsequent wind damage including downed trees, power lines and some structural damage mainly along and east of the Highway 301 corridor in NE Florida. There was also one confirmed EF1 tornado touchdown within this squall that impacted the Westside of Jacksonville near Normandy and the Crystal Springs area. Tropical storm force wind gusts outside of thunderstorm activity started after midnight Tue morning (June 7th) across coastal locations with gusts generally between 40 and 50 mph. The heaviest rainfall amounts were observed Monday afternoon June 6th and range from 4 to 8 inches across much of NE Florida. SE Ga experienced less impacts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:53 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 6, 8:53 AM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
953 AM EDT MON JUN 6 2016
...Poorly Organized Tropical Storm Colin Tracking NNE across the
Eastern Gulf of Mexico...
.UPDATE...Deep tropical moisture blanketed the deep south as
poorly organized and strongly sheared Tropical Storm Colin lifted
NNE across the southeast Gulf. A surface front was stalling across
N-central Ga and lift between Colin to the south and the frontal
zone to the north was generating an area of widespread stratiform
rainfall just north of the Altamaha River basin with waves of
broken showers and storms pivoting northward across the the area
to the south. Recent SFC based LAPS CAPE analysis indicated fairly
low values from less than 50 J/kg across the Suwannee River valley
this morning to 200-500 J/kg elsewhere. The fairly stable
conditions this morning prevented strong mixing down of winds in
earlier storms with gusts of only around 30 mph observed. The 12Z
JAX RAOB recorded a whopping 2.41 inches of precipitable water over
the area this morning...and also indicated increasing low level
shear with 0-1km shear at 28kts and the TBW 12Z 0-1km shear at
34kts.
Expect these fairly stable conditions will erode into the mid to
late afternoon as a pseudo warm frontal zone lifting northward
near Cape Canaveral this continues to pivot across the area
coupled with increasing dynamical forcing and low level shear.
Storm Prediction Center has the entire forecast area in Slight
Risk this afternoon and tonight mainly for a tornado threat as the
NNE quadrant of TS Colin tracks across the area. The shield of
heavy and more constant rainfall on the east side of Colin is
expected to progress inland from the Gulf coast region impacting
the Suwannee River Valley by mid to late afternoon...then sweeping
farther inland across the remainder of the forecast overnight
tonight with widespread rainfall amounts of 3-5 inches likely with
isolated higher amounts of 6-8 inches. A flood watch remains in
effect. The tropical storm warning for most of inland NE Florida
and coastal SE Ga was in line with high cumulative probabilities (>
80%) of tropical storm force winds based on the latest NHC
advisory.
No changes at this time to watch/warning products. Stay alert for
potential tornado watch...if needed...later tonight and tonight.
&&
.AVIATION...Prevailing showers advertised today with waves of more
robust convection edging inland from the Gulf coast region later
this afternoon into the evening hours. Wind gusts will
progressively increase this afternoon and into tonight as the
tropical storm crosses the area. At this time prevailing MVR
conditions advertised for all terminals beginning mid-late
afternoon and persisting tonight. Expect waves of IFR or lower in
heavy rainfall this afternoon and tonight.
&&
.MARINE...Southerly winds will increase over the waters from
10-15 knots this morning quickly into the 20-25 knot range this
evening ahead of the tropical storm as it nears Apalachee Bay.
Sustained speeds of 30-40 knots with higher gusts are expected to
move across the waters tonight through early Tuesday morning...then
quickly decreasing wind speeds by late Tue morning as the storm
treks NE of the waters. Seas were in the 2-4 ft range early this
morning...and were expected to rapidly build to 7-10 ft this
evening. Current Tropical Storm Warning looks on track and no
changes planned.
&&
.HYDROLOGY...Waves of showers and thunderstorms will affect the
area through early afternoon then a more uniform and heavy band of
rain with embedded thunderstorms is likely to develop somewhere
across the region late this afternoon and persist through tonight
with a east to northeast spread. Widespread rainfall amounts of
2-5 inches are likely with localized amounts up to 8 inches
possible through Tuesday morning. A Flood Watch has been issued
for the entire region through late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 71 89 67 / 100 100 20 0
SSI 82 75 87 74 / 100 100 40 10
JAX 84 74 90 71 / 100 100 50 10
SGJ 84 75 87 75 / 100 100 60 10
GNV 82 74 88 72 / 100 100 50 10
OCF 82 75 88 73 / 100 100 50 10
&&
.JAX Watches/Warnings/Advisories...
FL...Flood Watch through late tonight for Alachua-Baker-Bradford-Clay-
Coastal Duval-Coastal Nassau-Columbia-Flagler-Gilchrist-
Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-
Suwannee-Union.
Tropical Storm Warning for Alachua-Baker-Bradford-Clay-Coastal
Duval-Coastal Nassau-Columbia-Flagler-Gilchrist-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flood Watch through late tonight for Appling-Atkinson-Bacon-
Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Charlton-Coastal Camden-Coastal Glynn-
Inland Camden-Inland Glynn.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Enyedi/Guillet/NelsonHazardous weather outlook, Jun 6, 11:36 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1236 PM EDT MON JUN 6 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-071645-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1236 PM EDT MON JUN 6 2016
...TROPICAL STORM WARNING IN EFFECT FOR MOST OF NORTHEAST FLORIDA...COASTAL
SOUTHEAST GEORGIA AND THE ADJACENT ATLANTIC WATERS...
...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...
...WIDESPREAD HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS AND FOR
MOST OF NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA.
ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS RAIN-
BANDS FROM TROPICAL STORM COLIN ROTATE OVER THE AREA.
LOCALLY HEAVY RAINFALL WILL OVERSPREAD THE AREA THIS AFTERNOON AND TONIGHT.
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE ACROSS NORTHEAST FLORIDA TUESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED TODAY AND TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 6, 10:21 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EDT MON JUN 6 2016
FLZ036-040-061545-
ALACHUA FL-MARION FL-
1121 AM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 1145 AM EDT...
AT 1121 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF ANTHONY...OR 10 MILES NORTHWEST OF OCALA...MOVING NORTH
AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
OCALA...CITRA...CROSS CREEK...MICANOPY...REDDICK...MCINTOSH...LOWELL...
FLEMINGTON AND LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2929 8236 2957 8231 2952 8206 2951 8206
2920 8217
TIME...MOT...LOC 1521Z 193DEG 34KT 2930 8226
SHASHYSpecial weather statement, Jun 6, 10:45 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT MON JUN 6 2016
FLZ036-061615-
ALACHUA FL-
1145 AM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA COUNTY UNTIL
1215 PM EDT...
AT 1144 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CROSS CREEK...OR 8 MILES NORTHWEST OF CITRA...MOVING NORTH AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MELROSE...HAWTHORNE...CROSS CREEK...GAINESVILLE AIRPORT...
NEWNANS LAKE...ORANGE HEIGHTS...ROCHELLE...MICANOPY...MCINTOSH...GROVE
PARK AND LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2942 8215 2942 8220 2943 8221 2946 8222
2946 8221 2945 8219 2946 8219 2947 8221
2949 8222 2949 8234 2977 8226 2971 8205
2963 8205 2948 8211 2943 8215
TIME...MOT...LOC 1544Z 201DEG 23KT 2948 8222
SHASHYSpecial weather statement, Jun 6, 11:18 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1218 PM EDT MON JUN 6 2016
FLZ040-061645-
MARION FL-
1218 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 1245
PM EDT...
AT 1217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF RAINBOW LAKES ESTATES...MOVING NORTH AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
OCALA...RAINBOW LAKES ESTATES...OCALA AIRPORT...DUNNELLON...REDDICK...
LOWELL...FLEMINGTON...ROMEO AND STOKES FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2916 8254 2922 8252 2922 8240
2945 8241 2937 8214 2896 8230 2896 8231
TIME...MOT...LOC 1617Z 202DEG 33KT 2903 8242
SHASHYSpecial weather statement, Jun 6, 11:45 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT MON JUN 6 2016
FLZ036-040-061715-
ALACHUA FL-MARION FL-
1245 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 115 PM EDT...
AT 1245 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLISTON...MOVING NORTH AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...GAINESVILLE AIRPORT...NEWNANS LAKE...UNIVERSITY OF
FLORIDA...ROCHELLE...MICANOPY...MCINTOSH...GROVE PARK AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8241 2948 8241 2949 8246 2978 8238
2969 8209 2932 8230
TIME...MOT...LOC 1645Z 200DEG 29KT 2943 8237
SHASHYSpecial weather statement, Jun 6, 11:47 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT MON JUN 6 2016
FLZ031-032-061715-
BRADFORD FL-CLAY FL-
1247 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND WEST
CENTRAL CLAY COUNTIES UNTIL 115 PM EDT...
AT 1247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEYSTONE HEIGHTS...MOVING NORTH AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...MIDDLEBURG...KINGSLEY...CAMP BLANDING...LAWTEY
AND HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2978 8204 2981 8212 2982 8213 2984 8214
2984 8218 2985 8220 2984 8221 2985 8222
3014 8213 3014 8211 3005 8184
TIME...MOT...LOC 1647Z 201DEG 22KT 2985 8211
SHASHYSpecial weather statement, Jun 6, 12:34 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT MON JUN 6 2016
FLZ036-040-061815-
ALACHUA FL-MARION FL-
134 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 215 PM EDT...
AT 133 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLISTON...MOVING NORTH AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...ALACHUA...GAINESVILLE AIRPORT...NEWNANS LAKE...UNIVERSITY
OF FLORIDA...ROCHELLE...MICANOPY...MCINTOSH...GROVE PARK AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8241 2948 8241 2948 8250 2980 8247
2968 8212 2922 8227
TIME...MOT...LOC 1733Z 192DEG 33KT 2936 8240
SHASHYEvent by event
10 tropical storm, 2 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Tropical Storm, Marion
- When
- June 6, 12:50 PM EST to June 7, 11:00 PM EST
- Where
- Marion forecast zone
- Reported by
- AWOS
Strong thunderstorms moved across the Ocala Regional Airport and produced a gust to 42 mph at 1:50 pm on June 6th. The peak wind at the airport occurred June 6th at 1750Z and was 36 kts from the SSW. Isolated tree damage was reported in squalls. Ground truth storm total rainfall ranged from 2.93 inches at 1 NNE Wiersdale to 6.11 inches at 4 N of Flemington.
Tropical Storm, Clay
- When
- June 6, 2:10 PM EST to June 7, 11:00 AM EST
- Where
- Clay forecast zone
- Reported by
- Emergency Manager
Scattered tree and limb damage was reported due to gusty winds in squalls especially in the Oak Leaf, Fleming Island, Middleburg and Keystone Heights areas on Tue, 6/6, when a strong squall with wind gusts of 40-50 mph moved across the county. The south fork of Black Creek rose quickly from about 0.5 ft to a crest of near 13.8 ft due to a basin average rainfall of 4 to 6 inches within 24 hours of rainfall start. The site did not reach flood stage. The peak wind gust at Naval Air Station Jacksonville, just NE of Clay County was 36 kts from the SW on June 6th at 1927Z. The peak wind gust measured at Keystone Heights airport was 25 kts from the SW on June 6th at 0955Z. The peak wind gust at Red Bay Point (Shands Bridge) was from the SW of 31 kts on June 6th at 1924Z. Ground truth measured rainfall ranged from 7.10 inches 2 WSW of Picolata to 2.91 inches 1 NNE of Orange Park. Most locations measured 4-8 inches of rainfall across the southern tier of the county.
Tropical Storm, Inland Duval
- When
- June 6, 2:25 PM EST to June 7, 4:00 PM EST
- Where
- Inland Duval forecast zone
- Reported by
- Emergency Manager
Impacts started in Duval County during the afternoon of the 6th just before 3:30 pm local time across the Jacksonville Westside when a squall line of storms produced a EF1 tornado near Normandy and Blair Road. The details of this damage will be in a separate Storm Data Tornado entry. As the Westside-Crystal Springs tornado dissipated, the thunderstorm rear-flank downdraft moved through a neighborhood northeast of the dissipating funnel cloud. The downdraft contacted the ground near West Beaver Street and moved northeast through the Watershed Drive,m Maple Avenue and Orme Road areas. The details of this downburst will also be in a separate Storm Data Event. Numerous reports of trees blown included the following as the strong storms moved across the county, at 3:25 pm 5 W Normandy trees were blown down near Interstate 10 and Chaffee Road and at 3:25 pm trees were blown down near the intersection of Cathy Tripp Road and Old Plank Road. At 3:50 pm, the peak wind gust at the Jacksonville International Airport ASOS was 43 mph. At 3:15 pm on the 6th, Cecil Field measured at peak wind gust of 25 kts from the south. Storm Total rainfall for the event ranged from 3.94 inches 4 ENE of Mandarin to 3.15 1 NW of Neptune Beach. Most rainfall across the inland portion of the county ranged from 2 to 4 inches, which included a measured 2.05 inches at the Jacksonville International Airport.
Tornado, Duval
- When
- June 6, 2:25 PM EST to 2:35 PM EST
- Where
- Duval County, 1.9 mi W of Jax Herlong Arpt to 1.15 mi W of Cambon
- Rating
- EF1
- Path length
- 3.89 mi
- Path width
- 180 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.273, -81.832
The tornado touched down near Normandy Blvd and Blair Road around 3:25 pm local time. Damage in this area was minor EF0 damage with some fencing blown down and trees damaged. The vortex continued along Blair Road maintaining the same intensity until it reached Wood Dove Way. From there to Interstate 10, EF1 damage was observed. The funnel then moved across the Publix Distribution Center flipping empty trucks and then NNE to Arbee Road. As the Westside-Crystal Springs tornado dissipated, the thunderstorm rear flank downdraft moved through a neighborhood northeast of the dissipating funnel. The tornado dissipated around 3:35 pm. The rear flank downdraft contacted the ground near West Beaver Street and moved northeast through the Watershed Drive, Maple Ave, and Orme Road areas. The predominant damage was to trees with some roof damage on Maple Street. There were reports of damage to residences, businesses, and trees along the tornado path. Some homes had parts of roofs partially torn off or damaged. Maximum wind speed 100 mph.
Tropical Storm, Coastal Duval
- When
- June 6, 2:30 PM EST to June 7, 4:00 PM EST
- Where
- Coastal Duval forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Impacts from T.S. Colin started after about 3:30 pm on June 6th as a squall line of strong storms moved east across the county. Scattered reports of trees and power lines were received as gusts of 43-50 mph occurred within this squall. At 3:30 pm, trees were blown down near Hogan's Creek. At 3:35 pm, three trees were uprooted at the intersection of Beach Blvd and St. John's Bluff Road, along with multiple large limbs down. At 3:40 pm, tree were reported down by a possible downburst near the Florida State College Jacksonville Southside campus. At 3:57 pm, a sensor at Huguenot Park reported a SW wind gust sustained at 51 mph with a gust to 63 mph. Other wind speed observations included a peak gust of 30 kt at Craig Airfield at 0311Z on the 7th, 37 kts at Mayport Naval Station on the 7th at 0359Z, and at Blount Island Command a gust of 40 kts was measured on the 6th at 1948Z. At 6 pm on June 6th, Mayport Village had wind gusts of at least 55 mph which caused some small limbs to come down. A power line was blown down at hte corner of Henry Road an Rebault Park. Over 4 inches of rainfall were measured at Mayport as of 6 pm on the 6th. At 10:45 pm on the 6th, a sensor at Jacksonville Beach pier measured a wind gust to 42 mph. Rainfall amounts across coastal Duval county generally ranged between 3 and 5 inches, including 4.37 inches about 1 NNW of Jacksonville Beach, 2 SW of San Pablo measured 3.26 inches and near 2.75 inches near Ortega.
Tropical Storm, Inland Nassau
- When
- June 6, 2:30 PM EST to June 7, 4:00 PM EST
- Where
- Inland Nassau forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
At 3:30 pm on the 6th, trees were blown down along County Road 108 along Highway 1 in Hilliard. Minor tree damage occurred elsewhere in the county.
Thunderstorm Wind, Duval
- When
- June 6, 2:33 PM EST to 2:35 PM EST
- Where
- Duval County, 1.39 mi SW of Cambon to 1.38 mi WSW of Cambon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 30.317, -81.818
As the Westside-Crystal Springs Tornado was dissipating the thunderstorm rear-flank downdraft moved across a neighborhood northeast of the dissipating funnel. The downdraft contacted the ground near West Beaver Street and moved northeast through the Watershed Drive, Maple Ave., and Orme Road areas. The path length was about 1 to 1.5 miles in length and about .1 mile wide. The prominent damage was to trees and some roof damage on Maple Street.
Thunderstorm Wind, Duval
- When
- June 6, 2:33 PM EST to 2:35 PM EST
- Where
- Duval County, 1.39 mi SW of Cambon to 1.38 mi WSW of Cambon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 30.317, -81.818
As the Westside-Crystal Springs Tornado was dissipating the thunderstorm rear-flank downdraft moved across a neighborhood northeast of the dissipating funnel. The downdraft contacted the ground near West Beaver Street and moved northeast through the Watershed Drive, Maple Ave., and Orme Road areas. The path length was about 1 to 1.5 miles in length and about .1 mile wide. The prominent damage was to trees and some roof damage on Maple Street.
Tropical Storm, Flagler
- When
- June 6, 3:00 PM EST to June 7, 4:00 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Impacts from Colin began across Flagler county around 4 pm on the 6th. A wind gust of 41 mph was measured at 4:19 pm and another gust of 44 mph was measured at Marineland at 1:10 am on June 7th by a county owned weather station. Storm total rainfall near Marineland ranged from 3-5 inches. The Flagler County EOC measured a storm total rainfall of 4.61 inches since about 4 pm on June 6th. Several wall clouds were reported near Flagler Beach around 4:06 pm on June 6th through 5:20 pm. Storm total rainfall near Flagler Beach ranged from 2-4 inches. Storm total rainfall amounts across Palm Coast generally ranged from 3-6 inches within 24 hours. At 11:03 pm 7 W of Bunnell a tree was blown down across County Road 305 at County Road 302. At 2:55 am on June 7th, the AWOS stationat the Flagler County Airport measured a wind gust to 45 mph. Ground truth rainfall amounts ranged from 2.66 inches about 2 miles NNW of Flagler Beach to 5.07 inches about 1 mile WNW of Palm Coast.
Tropical Storm, Bradford
- When
- June 6, 4:00 PM EST to June 7, 4:00 PM EST
- Where
- Bradford forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -82.169 (the zone’s center; the record gives no point)
Wind damage was reported on State Road 100 near Keystone Heights were about 20 large oak trees were blown down. Two of these trees blocked driveways and one fell onto an unoccupied trailer. School buses were held Monday afternoon due to a tornado warning in effect as a strong squall line moved across the county. Measured storm total rainfall amounts included 3.85 inches about 3 miles east of Starke.
Tropical Storm, Putnam
- When
- June 6, 4:00 PM EST to June 7, 4:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Emergency Manager
The main impacts across the county were due to heavy rainfall and gusty winds in squalls. County average storm total rainfall amounts were 4-7 inches with isolated higher amounts near Bostwick. Several power lines were damaged and several trees or tree limbs were blown down which blocked roads across the county. Some ground truth storm total rainfall amounts included 6.17 inches about 3 miles north of Georgetown, 5.13 inches about 5 miles south of Putnam Hall, and 4.76 inches about 1 mile NW of Georgetown. About 4 miles SE of Crescent City 3.57 inches was measured.
Tropical Storm, Alachua
- When
- June 6, 5:00 PM EST to June 7, 4:00 PM EST
- Where
- Alachua forecast zone
- Reported by
- Emergency Manager
The county had scattered reports of trees down due to wind gusts, especially across Gainesville and High Springs. There was one report of a tree down in Hawthorne. Minor damage occurred to a structure an several trees were blown down due to an unconfirmed tornado. Street flooding was reported in Gainesville and one apartment complex in Gainesville reported flooding in the complex entrance. The highest peak wind gust recorded at the Gainesville airport was 35 kts on the 6th at 1809Z. Storm total rainfall amounts ranged from 8.18 inches abuot 2 miles NNE of Micanopy to around 7.12 inches about 1 mile SE of Gainesville. Rainfall across the northern tier of the county ranged from 3.93 inches about 7 miles north of Newberry to 3.25 inches 3 miles NW of High Springs.
Funnel Cloud, Alachua
- When
- June 6, 5:00 PM EST
- Where
- Alachua County, 0.6 mi W of Gainesville West
- Reported by
- Storm Chaser
- Coordinates
- 29.650, -82.340
Possible tornado touchdown south of the UF Campus. Not confirmed. Minor damage occurred to a structure and several trees were blown down.
Tropical Storm, St. Johns
- When
- June 6, 9:23 PM EST to June 7, 3:00 AM EST
- Where
- St. Johns forecast zone
- Reported by
- Emergency Manager
The county experienced isolated tree and power line damage due to wind gusts. Average rainfall ranged from 4 to 7 inches. The main impacts included flooded roads, especially east of Interstate 95. Two sink holes were reported, one at Colee Cover Branch Road and the second at Old Dixie and Venetian. A culvert washed out at Dan Manual Road. At 10:23 pm on June 6th, the St. Augustine airport AWOS measured at wind gust to 41 mph. At 11:31 pm, the C-man SAUF1 in St. Augustine measured a wind gust of 45 kt. Ground truth storm total rainfall included 6.93 inches about 2 miles NNW of Bakersville, 5.74 inches 1 mile W of St. Augustine Shores, 4.88 inches about 5 WSW of Durbin, and 4.71 inches at the St Augustine Airport.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Flash Flooding in Florida, June 6 to 7, 20163 deaths · 1 injured · $5,000 · 14 events
- Dust Storm in Idaho, June 6, 20161 death · 1 event
- Tropical Storm and Storm Surge in Florida, June 6 to 7, 2016$1.0 million · 18 events
- Hail and Damaging Winds in New Mexico, June 6, 2016$160,000 · 2 in hail · 6 events
- Damaging Winds in Pennsylvania, June 6, 2016$135,000 · 50 kt wind · 5 events
- Damaging Winds in Michigan, June 6, 2016$63,000 · 55 kt wind · 3 events
- Damaging Winds in Ohio, June 6, 2016$63,000 · 50 kt wind · 3 events
- Damaging Wind in Kentucky, June 6, 2016$20,000 · 83 kt wind · 1 event
- Damaging Winds in Michigan, June 6, 2016$17,000 · 52 kt wind · 2 events
- Storm Surge and Flash Flooding in South Carolina, June 6, 20169 events
- Hail in Colorado, June 6, 20161.75 in hail · 9 events
- Damaging Winds in Ohio, June 6, 2016$10,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638719, 638860, 638861, 640588, 638863, 638872, 640609, 640610, 638871, 640605, 640611, 638899, 638902, 638882.